Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 1, NWS Medford, OR
NWS Medford, OR issued this gale warning at Jan 1, 2012, 2:35 PM PST. It took effect at Jan 1, 2012, 10:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2012, 2:35 PM PST (22:35 UTC)
- In effect from
- Jan 1, 2012, 10:00 PM PST
- Expired
- Jan 2, 2012, 1:01 PM PST
- In force
- 15 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
012 WHUS76 KMFR 012235 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 235 PM PST SUN JAN 1 2012 PZZ370-376-021130- /O.UPG.KMFR.GL.A.0035.120102T0600Z-120102T2100Z/ /O.UPG.KMFR.SE.A.0044.120102T0600Z-120103T1200Z/ /O.NEW.KMFR.SE.W.0001.120102T0600Z-120103T1200Z/ /O.NEW.KMFR.GL.W.0001.120102T0600Z-120102T2100Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 235 PM PST SUN JAN 1 2012 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST MONDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY. * WINDS: SOUTH WINDS WILL INCREASE THROUGH THE EVENING AND REACH GALE FORCE TONIGHT. WINDS WILL PEAK AT GALES 35 TO 40 KT WITH GUSTS AS HIGH AS 50 KT AS A COLD FRONT GOES THROUGH MONDAY MORNING. WINDS WILL DECREASE MONDAY AFTERNOON. * SEAS: WIND WAVES AND WESTERLY SWELLS WILL INCREASE THROUGH THE NIGHT AS A FRONT APPROACHES. SEAS WILL PEAK MONDAY MORNING INTO AFTERNOON WITH COMBINED SEAS OF 15 TO 17 FT AND DOMINANT PERIOD 11 SECONDS. WIND WAVES WILL DECREASE LATE MONDAY AFTERNOON BUT SWELLS WILL CONTINUE TO INCREASE...KEEPING COMBINED SEAS HIGH THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ350-356-021130- /O.UPG.KMFR.GL.A.0035.120102T0600Z-120102T2100Z/ /O.UPG.KMFR.SE.A.0044.120102T0900Z-120103T0000Z/ /O.NEW.KMFR.SE.W.0001.120102T1200Z-120103T1200Z/ /O.NEW.KMFR.GL.W.0001.120102T1200Z-120102T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 235 PM PST SUN JAN 1 2012 ...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM PST MONDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST MONDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTH WINDS WILL INCREASE SUNDAY NIGHT AND REACH GALE FORCE BY EARLY MONDAY MORNING. WINDS WILL PEAK AT GALES 35 TO 40 KT WITH GUSTS TO 45 KT AS A COLD FRONT GOES THROUGH LATE MONDAY MORNING. WINDS WILL DECREASE MONDAY AFTERNOON. * SEAS: WIND WAVES AND WESTERLY SWELLS WILL INCREASE THROUGH THE NIGHT AS A FRONT APPROACHES. SEAS WILL PEAK LATE MONDAY MORNING INTO AFTERNOON WITH COMBINED SEAS OF 13 TO 15 FT AND DOMINANT PERIOD 11 SECONDS. WIND WAVES WILL DECREASE LATE MONDAY AFTERNOON BUT SWELLS WILL CONTINUE TO INCREASE...KEEPING COMBINED SEAS HIGH THROUGH MONDAY NIGHT. * AREAS AFFECTED: THE HIGHEST WINDS AND STEEPEST SEAS ARE EXPECTED NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
922 WHUS76 KMFR 021116 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 316 AM PST MON JAN 2 2012 PZZ350-356-030000- /O.EXT.KMFR.SE.W.0001.120102T1200Z-120103T0000Z/ /O.CON.KMFR.GL.W.0001.120102T1200Z-120102T2100Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 316 AM PST MON JAN 2 2012 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS: SOUTH WINDS WILL INCREASE TO GALE FORCE EARLY THIS MORNING. WINDS WILL PEAK AT GALES 35 KT WITH GUSTS TO 40 KT AS A COLD FRONT MOVES THROUGH THE WATERS THIS MORNING INTO EARLY THIS AFTERNOON. WINDS WILL DECREASE MONDAY AFTERNOON. * SEAS: WIND WAVES AND WESTERLY SWELLS WILL INCREASE AS A FRONT MOVES ACROSS THE WATERS. VERY STEEP HAZARDOUS SEAS WILL PEAK LATE MONDAY MORNING INTO THE EARLY AFTERNOON WITH COMBINED SEAS OF 13 TO 15 FT AND A DOMINANT PERIOD 10 SECONDS. WIND WAVES WILL DECREASE LATE MONDAY AFTERNOON. COMBINED SEAS THOUGH WILL REMAIN AROUND 13 TO 14 FEET THROUGH TONIGHT...WITH THE PERIOD INCREASING TO 14 TO 16 SECONDS. * AREAS AFFECTED: THE HIGHEST WINDS AND STEEPEST SEAS ARE EXPECTED NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ370-376-030000- /O.EXT.KMFR.SE.W.0001.000000T0000Z-120103T0000Z/ /O.CON.KMFR.GL.W.0001.000000T0000Z-120102T2100Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 316 AM PST MON JAN 2 2012 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS: SOUTH GALES WILL CONTINUE THIS MORNING INTO EARLY THIS AFTERNOON. WINDS WILL PEAK AT GALES 35 KT WITH GUSTS OF 40 TO 45 KT AS A COLD FRONT MOVES THROUGH THE WATERS THIS MORNING INTO EARLY THIS AFTERNOON. WINDS WILL DECREASE MONDAY AFTERNOON. * SEAS: WIND WAVES AND WESTERLY SWELLS WILL INCREASE AS A FRONT MOVES ACROSS THE WATERS. VERY STEEP HAZARDOUS SEAS WILL PEAK LATE MONDAY MORNING INTO THE EARLY AFTERNOON WITH COMBINED SEAS OF 13 TO 15 FT AND A DOMINANT PERIOD 10 SECONDS. WIND WAVES WILL DECREASE LATE MONDAY AFTERNOON. COMBINED SEAS THOUGH WILL REMAIN AROUND 13 TO 15 FEET THROUGH TONIGHT...WITH THE PERIOD INCREASING TO 14 TO 16 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
220 WHUS76 KMFR 022101 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 101 PM PST MON JAN 2 2012 PZZ350-356-370-376-030030- /O.CAN.KMFR.GL.W.0001.000000T0000Z-120102T2100Z/ /O.CON.KMFR.SE.W.0001.000000T0000Z-120103T0000Z/ /O.NEW.KMFR.SI.Y.0001.120102T2101Z-120103T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 101 PM PST MON JAN 2 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * WINDS: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT WILL CONTINUE THROUGH LATE AFTERNOON. WINDS ARE EXPECTED TO DECREASE TO 15 TO 20 KT THIS EVENING. * SEAS: COMBINED SEAS OF 13 TO 14 FEET WITH DOMINANT PERIOD OF AROUND 10 SECONDS WILL CONTINUE THIS AFTERNOON. PERIODS WILL GRADUALLY LENGTHEN ALLOWING WAVES TO BECOME LESS STEEP THIS EVENING. * AREAS AFFECTED: THE HIGHEST WINDS AND STEEPEST SEAS ARE EXPECTED NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 1, 9:14 AM PST, 5 hours 21 minutes earlier.
Area forecast discussion, Jan 1, 9:14 AM PST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PST SUN JAN 1 2012
.DISCUSSION...NO CHANGES THIS MORNING. MORNING FOG HAS CLEARED
FROM THE ROSEBURG AIRPORT BUT SHOULD LINGER THROUGH LATE MORNING
AT MEDFORD. STEEP INVERSION ON MORNING MEDFORD SOUNDING WITH
TEMPERATURES ABOUT 50 DEGREES ABOVE 4000 FEET. MILD AND PARTLY
SUNNY CONDITIONS WILL PREVAIL ALL AREAS INTO AFTERNOON. THE HIGH
CLOUDS MAY BE THICKER AT TIMES HOWEVER. STAVISH
&&
.AVIATION...LCL IFR ACROSS SOUTHWEST OREGON VALLEYS THROUGH EARLY
THIS MORNING. CONDITIONS SHOULD LIFT TO VFR QUICKLY BY NOON. COAST
WILL SEE GUSTY SOUTH WINDS LATER TONIGHT AHEAD OF THE NEXT FRONT.
&&
.PREV DISCUSSION... /ISSUED 351 AM PST SUN JAN 1 2012/
DISCUSSION...RIDGING ALOFT RETURNS TO THE FORECAST AREA TODAY
WITH WARMING AND DRYING CONDITIONS AT THE UPPER SLOPES AND RIDGES.
LOW LEVEL AIR MASS WAS NOT AS SATURATED THIS MORNING AND FOG WAS
MOSTLY PATCHY. EXPECT FOG TO BURN OFF BY MID MORNING. THE RIDGE IS
EXPECTED TO SHIFT EAST TONIGHT AND ALLOWS UPSTREAM TROUGH TO MOVE
INLAND. THE NAM12 IS MORE AGGRESSIVE WITH THE SHORT WAVE ENERGY
AND PACKS A MUCH STRONGER WIND THAN THE GFS. BOTH MODELS HOWEVER
INDICATE A FAST MOVING SYSTEM AND EXPECT INCREASE IN WINDS TO BE
RATHER ABRUPT FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING. HAVE
CONTINUED WITH THE HIGH WIND WATCH FOR THE COAST AND ACROSS
EASTERN OREGON. HIGHWAY 31 FROM SUMMER LAKE TO PAISLEY WILL LIKELY
SEE VERY GUSTY SOUTHWEST WINDS CROSSING THE HIGHWAY MOST OF
MONDAY.
NOT MUCH RAIN IS EXPECTED WITH THIS SYSTEM WITH THE COAST AND THE
UMPQUA BASIN SEEING AROUND A QUARTER OF AN INCH...AND A FEW
HUNDREDTHS INTO JOSEPHINE COUNTY.
RIDGING RETURNS ON TUESDAY AND WEDNESDAY. WE MAY HAVE TO WAIT
UNTIL THE NEXT SYSTEM ARRIVES ON THURSDAY BEFORE WE SEE ANOTHER
CHANCE OF RAIN FOR THE FORECAST AREA.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
ORZ022.
CA...NONE.
PZ...GALE WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON
FOR PZZ350-356.
HAZARDOUS SEAS WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
FOR PZZ370-376.Hazardous weather outlook, Jan 1, 2:13 PM PST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 213 PM PST SUN JAN 1 2012 ORZ021-022-030-031-012315- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 213 PM PST SUN JAN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON AND SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 8:41 PM PST | Hazardous Seas Watch | MFR | 331 days | |
| Jan 1, 2:08 PM PST | High Wind Warning | MFR | Lake | 23 hr |
| Jan 1, 2:35 PM PST | Hazardous Seas Warning | MFR | 31 hr | |
| Jan 1, 2:08 PM PST | Wind Advisory | MFR | Siskiyou | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.